Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 211, NWS Albuquerque, NM

July 30, 2014Socorro County, Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 30, 2014, 9:32 PM MDT for Socorro County, Torrance County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2014, 9:32 PM MDT (03:32 UTC)
Expired
Jul 30, 2014, 10:30 PM MDT
In force
58 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Socorro County, NM, Torrance County, NM

The radar

The Holloman AFB radar (KHDX), 113 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
2767 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WUUS55 KABQ 310332
SVRABQ
NMC053-057-310430-
/O.NEW.KABQ.SV.W.0211.140731T0332Z-140731T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
932 PM MDT WED JUL 30 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO
  EXTREME SOUTHWESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO

* UNTIL 1030 PM MDT

* AT 930 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  OVER EAST CENTRAL SOCORRO COUNTY...OR ABOUT 37 MILES WEST OF
  CORONA...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EAST CENTRAL SOCORRO COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING.

&&

LAT...LON 3401 10593 3388 10622 3423 10638 3432 10619
TIME...MOT...LOC 0331Z 332DEG 9KT 3419 10623

$$
1 follow-up statement
389 
WWUS55 KABQ 310356
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
956 PM MDT WED JUL 30 2014

NMC057-310407-
/O.CAN.KABQ.SV.W.0211.000000T0000Z-140731T0430Z/
TORRANCE NM-
956 PM MDT WED JUL 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN TORRANCE
COUNTY IS CANCELLED...

LAT...LON 3417 10634 3422 10614 3401 10593 3388 10622
TIME...MOT...LOC 0357Z 332DEG 9KT 3409 10618

$$

NMC053-310430-
/O.CON.KABQ.SV.W.0211.000000T0000Z-140731T0430Z/
SOCORRO NM-
956 PM MDT WED JUL 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT
FOR EAST CENTRAL SOCORRO COUNTY...

AT 954 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER EAST CENTRAL SOCORRO COUNTY...OR ABOUT 35 MILES WEST OF
CORONA...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOCORRO COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3417 10634 3422 10614 3401 10593 3388 10622
TIME...MOT...LOC 0357Z 332DEG 9KT 3409 10618

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:55 PM MDT, 37 minutes earlier.

Area forecast discussion, Jul 30, 8:55 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
855 PM MDT WED JUL 30 2014

.UPDATE...
UPDATED TO REMOVE FLASH FLOOD WATCH WORDING FROM THE ZFP. MAIN
CONCERN LATE THIS EVENING WILL CONTINUE TO BE EAST OF THE MANZANOS
AND WHETHER OR NOT STORMS FIRE WEST OF THE MIDDLE RG VALLEY DURING THE
NEXT COUPLE OF HOURS.

33

&&

.PREV DISCUSSION...542 PM MDT WED JUL 30 2014...
.AVIATION...
00Z TAF CYCLE
COLD FRONT LYING FROM ROUGHLY SKX TO ROW WILL BULGE WESTWARD
ACROSS THE CENTRAL MOUNTAIN CHAIN TOWARD THE CONTINENTAL DIVIDE BY
06Z THIS EVENING...AS RIDGE ALOFT CENTERS UP ON THE NEW MEXICO
BOOT HEEL. THUNDERSTORMS WILL CONTINUE CENTRAL AND WEST THROUGH
THIS EVENING WITH GUSTY EAST WINDS SQUIRTING THROUGH CENTRAL
MOUNTAIN CHAIN GAPS AND CONTINUING OVERNIGHT OVER THE RIO GRANDE
VALLEY. LOW CIGS MAY DEVELOP OVER EASTERN NM...WITH SCT GROUPS AT
IFR/MVFR EXCURSIONS MARKING LOWEST EXPECTED CIG IN TAFS AT
LVS...TCC...AND ROW. THUNDERSTORMS REDEVELOPING FROM 20Z ONWARD
THURSDAY AFTERNOON CENTRAL AND WEST...WITH REDUCED ACTIVITY IN THE
EAST. TRANSPORT DIRECTION SLOWLY TO THE SOUTHEAST.

SHY

&&

.PREV DISCUSSION...313 PM MDT WED JUL 30 2014...
.SYNOPSIS...
HIGH PRESSURE HAS RELOCATED TO SOUTHWESTERN NEW MEXICO...AND A
COLD FRONT IS CURRENTLY BACKING INTO THE EASTERN PARTS OF THE
STATE. THIS SURFACE BOUNDARY WILL PROVIDE A HINT OF ADDITIONAL
MOISTURE TO THE STATE WHILE ACTING AS A FOCUS FOR ADDITIONAL
SHOWER AND THUNDERSTORM DEVELOPMENT THIS EVENING AND AGAIN ON
THURSDAY. SOME GUSTY WINDS WILL SPILL THROUGH SOME CENTRAL VALLEY
AREAS TONIGHT AS THE FRONT ADVANCES WESTWARD TO THE CONTINENTAL
DIVIDE. SHOWERS AND THUNDERSTORMS ARE CONSEQUENTLY EXPECTED TO
FAVOR AREAS ALONG AND NEAR THE CONTINENTAL DIVIDE ON THURSDAY WITH
RESIDUAL MOISTURE FUELING DAILY BOUTS OF STORMS THROUGH THE
REMAINDER OF THE WEEK AND INTO THE WEEKEND.

&&

.DISCUSSION...
A TRICKY FORECAST IS SHAPING UP THIS EVENING WITH SOME COMBATING
ELEMENTS IN THIS BACK DOOR FRONT REGIME. WITH THE HIGH NESTLED
OVER THE BOOT HEEL OF NM...THE NORTHWESTERLY FLOW ALOFT HAS
STRENGTHENED AT THE OPPOSITE CORNER OF THE STATE WITH A PAIR OF
WELL-DEFINED SHORT WAVE TROUGHS EMBEDDED IN THE FLOW. THE FIRST
WAVE HAS PASSED WELL EAST OF NM WITH A SECONDARY ONE IN WY/CO. THE
MAJORITY OF FORCING WITH THIS SECONDARY FEATURE SHOULD BYPASS
NM...BUT THE FLOW INTO NORTHEASTERN PARTS OF THE STATE WILL BE
QUITE BRISK WITH 15 TO 20 KT AT H7 AND ABOUT 30 KT AT H5. AT THE
SURFACE THE FRONT HAS ADVANCED WELL INTO THE EASTERN HALF OF THE
STATE WITH FAIRLY NEGLIGIBLE INCREASES IN DEW POINTS. PWATS ARE
STILL HEALTHIEST IN THE EASTERN HALF OF NM AT 1.1 TO 1.4 INCHES.

CONVECTIVE MODE AND PLACEMENT OF CONVECTION WILL BE MOST DIFFICULT
TO PINPOINT IN THE NORTHEASTERN QUADRANT OF THE STATE THIS EVENING
WHERE RELATIVELY COOL POST FRONTAL TEMPERATURES ARE FOUND...BUT
STILL SOME REMNANT INSTABILITY AND SHEAR. BEST FRONTOGENETICAL
FORCING HAS ALREADY PASSED...SO INITIATION OF STORMS COULD BE
DIFFICULT OUTSIDE OF THE SANGRE DE CRISTOS. DESPITE THE FAST
STEERING FLOW AND QUICK 15 KT STORM MOTION IN THIS AREA...DO NOT
HAVE ENOUGH CONFIDENCE TO CANCEL THE FLASH FLOOD WATCH. LOCAL WRF
AND HRRR MODEL INDICATE SOME LATE EVENING ACTIVITY IN THE
NORTHEASTERN PLAINS...BUT IT COULD TURN MORE SHOWERY/STRATIFORM BY
THAT POINT. MORE VIGOROUS STORMS WILL LIKELY CONTINUE TO DEVELOP
OFF OF THE SANGRES...DRIFTING SOUTH SOUTHEAST. THIS COULD BE AN
ISSUE IF ANY CELLS MOVE DOWN THE GREATER PECOS RIVER BASIN WHERE
FLOOD WATERS ARE STILL SLOWLY RECEDING WITH SATURATED SOILS.
OTHERWISE EXPECT AN UPTICK IN STORMS DEVELOPING TOWARD THE CENTRAL
TO SOUTH CENTRAL MOUNTAINS THIS EVENING...AND PERHAPS JUMPING THE
RIO GRANDE TOWARD THE CONTINENTAL DIVIDE BEFORE MIDNIGHT. GAP WIND
WILL ALSO TAKE SHAPE AS FRONT SPILLS THROUGH TAOS
CANYON...GLORIETA PASS...TIJERAS CANYON...ABO PASS...AND BENADO
GAP NEAR CARRIZOZO. GUSTS OF 30 TO 45 MPH WILL BE COMMON IN THESE
LOCALES.

THURSDAY THE FOCUS FOR STORMS SHOULD SHIFT TO THE CONTINENTAL
DIVIDE...ESPECIALLY THE EASTERN SLOPES...INCLUDING THE NORTHERN
RANGES OF THE STATE. STORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST
AT ABOUT 10 TO 15 MPH. THE FAR EASTERN BORDER OF NM WILL LIKELY
SEE MINIMAL ACTIVITY AS CONDITIONS WILL REMAIN STABLE IN THE
COOLER POST FRONTAL ENVIRONMENT. TEMPERATURES WILL BE COOLER
ALMOST STATEWIDE...WITH READINGS DIPPING BELOW AVERAGE IN ALL
AREAS EXCEPT ALONG THE AZ BORDER.

HIGH PRESSURE WILL NUDGE NORTHWESTWARD INTO FRIDAY...ALLOWING THE
NORTHWESTERLIES TO RELAX SOME. THIS WILL SLOW DOWN STORM
MOTION...POTENTIALLY INCREASING THE LOCALLY HEAVY RAIN AND
FLOODING THREAT SINCE PLENTY OF RECYCLABLE MOISTURE WILL BE ON
HAND. THE FAR EASTERN TIER OF THE FORECAST AREA WILL AGAIN REMAIN
TOO STABLE TO PRODUCE MANY STORMS...BUT REMAINING AREAS WILL BE
QUITE ACTIVE WITH SCATTERED TO NUMEROUS COVERAGE BUILT INTO THE
FORECAST FRIDAY. MOISTURE SHOULD BE SUFFICIENT FOR
DECENT STORM COVERAGE THROUGH THE WEEKEND WITH HIGH PRESSURE
GRADUALLY LEANING BACK OVER NM AND TEMPERATURES TRYING TO CREEP
BACK TOWARD AVERAGE.

52

&&

.FIRE WEATHER...
AN ACTIVE MONSOON PATTERN LOOKS TO CONTINUE FOR THE FORESEEABLE
FUTURE WITH HIGH TEMPERATURES BELOW NORMAL THROUGH AT LEAST THE
WEEKEND BEFORE TRENDING BACK UP CLOSER TO SEASONAL AVERAGES. A
BACKDOOR FRONT...CURRENTLY MAKING PROGRESS DOWN THE EASTERN
PLAINS...WILL PROVIDE SOME FAIRLY SIGNIFICANT COOLING THERE
THROUGH AT LEAST THURSDAY. THE FRONT WILL PUSH WEST THROUGH THE
CENTRAL MOUNTAIN CHAIN THIS EVENING THEN OUT BEYOND THE
CONTINENTAL DIVIDE BY TOMORROW MORNING...RECHARGING MOISTURE AND
RENEWING THUNDERSTORM ACTIVITY THROUGH FRIDAY FROM THE CENTRAL
MOUNTAIN CHAIN/HIGHLANDS WESTWARD. WETTING RAINS ARE A GOOD BET
JUST ABOUT ANYWHERE CENTRAL AND WEST FROM THU-SUN. STORM MOTION
WILL BE DECREASING FRIDAY THROUGH THE WEEKEND...SO LOCALLY HEAVY
RAINFALL IS SURE BET WITH PWATS REMAINING AT OR ABOVE NORMAL. NOT
MUCH IN THE WAY OF MOISTURE TRENDS THROUGH THE WEEKEND...BUT VENT
RATES WILL TAKE A HIT BEHIND THE FRONT...ESPECIALLY ACROSS THE
EAST TOMORROW. SOME DRYING IS POSSIBLE NEXT WEEK...MAINLY SOUTH
CENTRAL AND EAST AS HIGHS CLIMB BACK CLOSER TO NORMAL...BUT TRENDS
ARE EVER SO SLIGHT.

BOTH THE 12Z ECMWF AND GFS SHOW PRESSURE HEIGHTS FALLING TOWARD THE
MIDDLE OF NEXT WEEK WITH A TROUGH MOVING EAST OVER THE AREA AND THE
UPPER HIGH SQUASHED TO THE SW. ASSUMING THIS WORKS-OUT...THE TREND
FROM MID TO LATE NEXT WEEK WOULD BE A COOLING ONE WITH CONTINUED
THUNDERSTORM ACTIVITY AND WETTING RAINS.

11

&&

.AVIATION...
18Z TAF CYCLE
VFR TERMINALS PREVAILING AND FORECAST TO PERSIST WITH A FEW
EXCEPTIONS. A BACKDOOR FRONT HAS PUSHED THROUGH KLVS AND KTCC AND
WILL PUSH THROUGH KSAF AND KROW AROUND/AFTER 00Z...THEN THROUGH
KABQ BY 02Z. THE PEAK PERIOD FOR POTENTIAL THUNDERSTORM IMPACTS AT
KABQ/KAEG/SAF/KROW WILL BE BETWEEN 00-04Z AS THE FRONT INTERACTS
WITH THUNDERSTORMS MOVING SE OFF OF THE HIGHER TERRAIN TO THE
WEST. GUSTS TO 34KTS ARE FORECAST AT KABQ WITH THE EAST WIND THIS
EVENING AND INTO THE OVERNIGHT HOURS. MVFR CIGS ARE FORECAST TO
DEVELOP TONIGHT AT KLVS...WITH THE POTENTIAL FOR IFR CIGS LATE...
THOUGH FORECAST CONFIDENCE WAS TOO LOW TO INCLUDE IN TAF. THERE IS
SOME POTENTIAL FOR MVFR CIGS TO DEVELOP AT KTCC EARLY THURSDAY
MORNING AS WELL...BUT A MID LEVEL CLOUD DECK MAY WIN-OUT.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ513>515-527>531.

&&

33
Hazardous weather outlook, Jul 30, 6:45 AM MDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 AM MDT WED JUL 30 2014

NMZ501>540-311200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
645 AM MDT WED JUL 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER BACKDOOR COLD FRONT WILL PUSH INTO NORTHEAST NEW MEXICO
TODAY...PRESSING SOUTH AND WESTWARD TONIGHT. THIS FRONT WILL FOCUS
THE MOST NUMEROUS SLOW-MOVING THUNDERSTORMS OVER NORTH CENTRAL AND
NORTHEAST PORTIONS OF THE STATE THIS AFTERNOON AND EVENING.
ELSEWHERE...OVERALL COVERAGE WILL TREND DOWNWARD AS COMPARED TO
RECENT DAYS. HOWEVER...THIS LULL WILL BE SHORT-LIVED AS THE
INCOMING FRONTAL BOUNDARY BOOSTS MOISTURE AND INSTABILITY FIELDS
GOING INTO THURSDAY. GUSTY EAST CANYON WINDS WILL BE COMMON ALONG
THE RIO GRANDE VALLEY AND BELOW FAVORED GAPS OF THE CENTRAL
MOUNTAIN CHAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO RAMP UP DURING
THE THURSDAY THROUGH LATE FRIDAY PERIOD...WHICH WILL BE AMONG THE
MOST ACTIVE STRETCH THIS WEEK. STORM MOTIONS WILL BE SLOW AND
GENERALLY TOWARD THE SOUTHEAST AND RAINFALL WILL ONCE AGAIN BECOME
HEAVY IN AREAS. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...
ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED
LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY
ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

41

In the hours before

Special weather statement, Jul 30, 6:04 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 PM MDT WED JUL 30 2014

NMZ512-518-310030-
SANTA FE METRO AREA-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
604 PM MDT WED JUL 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN SAN MIGUEL AND
CENTRAL SANTA FE COUNTIES THROUGH 630 PM MDT...

AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SANTA FE...MOVING SOUTHEAST
AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...LAMY AND GALISTEO.

THIS WILL IMPACT THE FOLLOWING NEW MEXICO HIGHWAYS...
  INTERSTATE 25 BETWEEN MILE MARKERS 272 AND 296...
  HIGHWAY 285 BETWEEN MILE MARKERS 280 AND 290...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3551 10571 3548 10575 3547 10578 3543 10581
      3537 10594 3559 10614 3571 10598
TIME...MOT...LOC 0004Z 318DEG 18KT 3558 10598
Special weather statement, Jul 30, 6:05 PM MDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 PM MDT WED JUL 30 2014

NMZ512-515-310030-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
605 PM MDT WED JUL 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TAOS...NORTHWESTERN
MORA AND SOUTHWESTERN COLFAX COUNTIES THROUGH 630 PM MDT...

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHADY BROOK...OR ABOUT 9 MILES SOUTHEAST OF
TAOS...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...BLACK LAKE AND CHACON.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3628 10511 3612 10538 3631 10560 3644 10546
TIME...MOT...LOC 0005Z 310DEG 17KT 3632 10544
Special weather statement, Jul 30, 6:18 PM MDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
618 PM MDT WED JUL 30 2014

NMZ533-310045-
GUADALUPE COUNTY-
618 PM MDT WED JUL 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GUADALUPE COUNTY THROUGH
645 PM MDT...

AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF PASTURA...OR ABOUT 20 MILES
WEST OF SANTA ROSA...MOVING SOUTH AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...PASTURA.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 252 AND 261...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3473 10476 3466 10511 3496 10515 3502 10495
TIME...MOT...LOC 0018Z 341DEG 30KT 3490 10501
Special weather statement, Jul 30, 7:19 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
719 PM MDT WED JUL 30 2014

NMZ521-522-310145-
ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-
719 PM MDT WED JUL 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERNALILLO...
NORTHERN TORRANCE AND SOUTHWESTERN SANTA FE COUNTIES THROUGH 745 PM
MDT...

AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EDGEWOOD...OR ABOUT 9 MILES NORTHWEST OF
MORIARTY...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MORIARTY...EDGEWOOD...
PONDEROSA PINES AND MIERA.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 182 AND 198...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3494 10601 3496 10632 3520 10625 3520 10603
TIME...MOT...LOC 0119Z 000DEG 7KT 3511 10614
Special weather statement, Jul 30, 7:43 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
743 PM MDT WED JUL 30 2014

NMZ521-522-310215-
ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-
743 PM MDT WED JUL 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERNALILLO...
NORTHERN TORRANCE AND SOUTHWESTERN SANTA FE COUNTIES THROUGH 815 PM
MDT...

AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EDGEWOOD...OR ABOUT 7 MILES WEST OF
MORIARTY...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MORIARTY.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 185 AND 198...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3492 10595 3484 10619 3505 10631 3514 10612
TIME...MOT...LOC 0143Z 331DEG 10KT 3501 10616
Special weather statement, Jul 30, 7:55 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
755 PM MDT WED JUL 30 2014

NMZ519-521-522-310230-
ESTANCIA VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-SANDIA/MANZANO MOUNTAINS-
755 PM MDT WED JUL 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERNALILLO...EXTREME
NORTHEASTERN VALENCIA...NORTHWESTERN TORRANCE AND EXTREME
SOUTHWESTERN SANTA FE COUNTIES THROUGH 830 PM MDT...

AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TIJERAS...OR ABOUT 17 MILES EAST OF
ALBUQUERQUE...MOVING SOUTH AT 20 MPH. ANOTHER STRONG STORM WAS
LOCATED NEAR TORREON AND WAS ALSO MOVING SOUTH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THESE STORMS INCLUDE...ESCABOSA...CHILILI...
TAJIQUE...TORREON...MANZANO...PINE FLAT PICNIC AREA...PONDEROSA
PINES...MIERA...FOURTH OF JULY CAMPGROUND...TAJIQUE CAMPGROUND...
CAPILLA PEAK CAMPGROUND AND NEW CANYON CAMPGROUND.

THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 169 AND 183...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3464 10612 3462 10647 3511 10647 3514 10626
TIME...MOT...LOC 0155Z 355DEG 17KT 3502 10635

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:04 PM MDTSpecial Weather StatementABQSanta Fe26 min
Jul 30, 6:05 PM MDTSpecial Weather StatementABQTaos25 min
Jul 30, 6:13 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Jul 30, 6:18 PM MDTSpecial Weather StatementABQGuadalupe27 min
Jul 30, 6:37 PM MDTAreal Flood AdvisoryABQLincoln, Torrance113 min
Jul 30, 6:43 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 30, 6:59 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance2 hr
Jul 30, 7:19 PM MDTSpecial Weather StatementABQBernalillo26 min
Jul 30, 7:23 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval112 min
Jul 30, 7:43 PM MDTSpecial Weather StatementABQBernalillo32 min
Jul 30, 7:55 PM MDTSpecial Weather StatementABQBernalillo35 min
Jul 30, 8:06 PM MDTSevere Thunderstorm WarningABQBernalillo, Torrance39 min
Jul 30, 8:09 PM MDTAreal Flood AdvisoryABQBernalillo, Torrance111 min
Jul 30, 8:10 PM MDTSevere Thunderstorm WarningABQBernalillo, Torrance, Valencia50 min
Jul 30, 8:39 PM MDTSevere Thunderstorm WarningABQSocorro, Torrance51 min
Jul 31, 12:37 AM MDTAreal Flood AdvisoryABQLincoln, Socorro83 min
Jul 31, 1:25 AM MDTAreal Flood AdvisoryABQLincoln, Socorro80 min
Jul 31, 2:15 AM MDTFlash Flood WarningABQLincoln, Socorro3 hr
Jul 31, 3:02 AM MDTAreal Flood AdvisoryABQLincoln88 min
Jul 31, 7:25 AM MDTFlash Flood WatchABQ15 hr
Jul 31, 1:27 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe2 hr
Jul 31, 2:37 PM MDTSpecial Weather StatementABQTaos38 min
Jul 31, 2:44 PM MDTSevere Thunderstorm WarningABQRio Arriba, Taos34 min
Jul 31, 2:59 PM MDTAreal Flood AdvisoryABQTaos2 hr
Jul 31, 3:03 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos117 min
Jul 31, 3:07 PM MDTSpecial Weather StatementABQ38 min
Jul 31, 3:14 PM MDTSpecial Weather StatementABQ46 min
Jul 31, 3:23 PM MDTSpecial Weather StatementABQTaos52 min
Jul 31, 3:24 PM MDTSpecial Weather StatementABQTaos51 min
Jul 31, 3:36 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro114 min
Jul 31, 3:54 PM MDTAreal Flood AdvisoryABQCatron, Socorro111 min
Jul 31, 3:57 PM MDTSpecial Weather StatementABQMora33 min
Jul 31, 4:19 PM MDTSpecial Weather StatementABQSandoval41 min
Jul 31, 4:28 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval2 hr
Jul 31, 4:37 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval113 min
Jul 31, 4:41 PM MDTSpecial Weather StatementABQSandoval49 min
Jul 31, 4:56 PM MDTFlash Flood WarningABQCatron, Socorro109 min
Jul 31, 5:06 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos114 min
Jul 31, 5:11 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, McKinley, Sandoval2 hr
Jul 31, 5:14 PM MDTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe2 hr
Jul 31, 5:18 PM MDTFlash Flood WarningABQRio Arriba, Santa Fe117 min
Jul 31, 5:45 PM MDTAreal Flood AdvisoryABQSan Miguel, Santa Fe2 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.